MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55226
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Concomitant medical products: zenith branch endovascular graft- iliac bifurcation (zbis-10-45-41), (b)(6) 2019.Lunderquist extra-stiff wire guide (tscmg-35-260-lesdc), (b)(6) 2019.Rosen amplatz extra stiff wire guide(thscf-35-260-1.5-rosen), (b)(6) 2019.Flexor high-flex ansel guiding sheath (kcfw-12.0-35-45-rb-hfanl1-hc), (b)(6) 2019.Zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-16-39-zt), (b)(6) 2019.Performer introducer (rcfw-7.0-35-55-rb-hfanl1-hc), (b)(6) 2019.Coda balloon catheter (coda-10.0-35-120-40), (b)(6) 2019.Zenith flex aaa endovascular graft bifurcated main body (tffb-26-82-zt), (b)(6) 2019.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a type iiib endoleak was observed in zenith flex with spiral-z technology aaa endovascular graft iliac leg, rpn zsle-11-74-zt.The (b)(6) year old patient had a pre-existing (b)(6).The patient originally had the following devices placed on (b)(6) 2019: zenith flex aaa endovascular graft bifurcated main body (tffb-26-82-zt).Zenith branch endovascular graft- iliac bifurcation (zbis-10-45-41).Zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-16-39-zt).Zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-11-74-zt).During this procedure, ballooning was completed using a coda balloon at the overlap and the distal end of the graft.A 30ml syringe was used to inflate the balloon to an unknown volume of inflation.An insufflator was not used for inflation.A secondary intervention was completed on (b)(6) 2019.Another zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-11-74-zt) was implanted to cover the graft defect.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: h6 - device code: material puncture / hole (1504) was added as a device code in addition to fluid leak (1250) which was previously reported.Investigation - evaluation: a review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.Based on the review of current documentation, cook has concluded that sufficient controls and inspections are in place to prevent the release of non-conforming product related to the reported failure mode.Design verification and validation testing showed that the affected product is safe and effective for its intended use.A review of the dhrs for the complaint lot (9222004) and related subassembly lots found no recorded non-conformances.A trackwise search revealed no other events associated with the provided complaint lot.The zsle-11-74-zt is a one-device lot, giving no indication of non-conforming product.Because there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists in house or in field.Cook also reviewed product labeling.The product instructions for use (ifu), [t_zaaasz_rev3] ¿zenith® spiral-z aaa iliac leg with the z-trak introduction system¿, provides the following information to the user related to the reported failure mode: "4 warnings and precautions: 4.1 general; additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.Patients experiencing reduced blood flow through the graft limb and/or leaks may be required to undergo secondary interventions or surgical procedures.5 adverse events: 5.2 potential adverse events; adverse events that may occur and/or require intervention include, but are not limited to: endoleak, endoprosthesis: graft material wear; erosion; puncture.11 directions for use; 11.1 zenith spiral-z aaa iliac leg system; 11.1.7 molding balloon insertion; 5.Expand the molding balloon with diluted contrast media (as directed by the manufacturer) in the area of the most proximal covered stent and the infrarenal neck, starting proximally and working in the distal direction.6.Withdraw the molding balloon to the ipsilateral limb overlap region and expand.7.Withdraw the molding balloon to the ipsilateral distal fixation site and expand.8.Deflate and remove molding balloon.Transfer molding balloon onto the contralateral wire guide and into the contralateral iliac leg introduction system.Advance molding balloon to the contralateral limb overlap and expand.9.Withdraw the molding balloon to the contralateral iliac leg/vessel distal fixation site and expand.Final angiogram 1.Position angiographic catheter just above the level of the renal arteries.Perform angiography to verify that the renal arteries are patent and that there are no endoleaks.Verify patency of internal iliac arteries.2.Confirm there are no endoleaks or kinks and verify position of proximal gold radiopaque markers.Remove the sheaths, wires and catheters.Note: if endoleaks or other problems are observed, refer to the suggested instructions for use for the zenith aaa endovascular graft ancillary components.12 imaging guidelines and postoperative follow-up: 12.1 general; all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up." based on the information provided, no product returned, and the results of our investigation, the root cause can possibly be traced to unintended use error.Additionally, this failure mode is a known inherent risk of the complaint device.A coda balloon catheter was used during this procedure.The size of the molding balloon is not suitable for use in the iliac arteries, as described in its ifu.If this molding balloon was used to expand the graft¿s stents in the left iliac artery, it is possible that the molding balloon unintentionally damaged the graft, causing a stent to puncture the graft material due to the incorrect size of the molding balloon.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: e3, g3.E3 - occupation: physician.G3 - report source, other: malaysia.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8781404
Report Number1820334-2019-01671
Device Sequence Number11235271
Product Code MIH
UDI-Device Identifier10827002552262
UDI-Public(01)10827002552262(17)211017(10)9222004
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Model NumberG55226
Device Catalogue NumberZSLE-11-74-ZT
Device Lot Number9222004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer10/21/2019
12/13/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date10/22/2019
12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR